U.S. doctors online nowAsk doctors free
United Kingdom
A 44-year-old female asked:

could a very large saddle pulmonary embolism cause permanent lung damages a i'm still quite breathless after nearly 3 months of bein diagnosed?

3 doctor answers4 doctors weighed in
Dr. Claude Parola
Internal Medicine 40 years experience
Embolism: Saddle embolism can be fatal, if there was a lot of damages done to lung symptoms may persist.
Dr. Bhavinkumar Dalal
Internal Medicine 12 years experience
Possible: If you are not therapeutic on your anticoagulant new clot can accumulate and keep you short of breath. If there are small pulmonary emboli for longer time it can increase pressure in rt side of heart; known as pulmonary htn; can also cause sob.
Dr. Hassan Bencheqroun
Pulmonary Critical Care 22 years experience
Pulmonary Embolism: Pulmonary embolism causes a strain on the heart ; elevated blood pressure in the lungs (pulmonary hypertension) causing sensation of breathlessness and chest pressure. Chest pain is from bruising in the lung lining when the clot stops blood from reaching it. 3 mo later, typically less but if it persists, cta chest checks if clot is unchanged. If so, surgery may be next (means been there long time).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.